Long-Term Antibiotic Treatment with Minocycline and Sulfamethoxazole-Trimethoprim in Acne Keloidalis Nuchae Associated with Crohn’s Disease Development: A Case Report
Systemic antibiotic treatments for an extended period of time have greater potential for adverse effects. Acne keloidalis nuchae is a chronic disorder characterized by inflammation and scarring. The management approach for acne keloidalis nuchae includes antibiotic regimen durations consisting largely on clinical expertise. This case reports a 27-year-old male who developed bloody diarrhea and diagnosed with Crohn’s disease after more than 9 months of antibiotics, minocycline and sulfamethoxazoletrimethoprim. By writing this up, new evidence is provided for the association between these two specific antibiotics and Crohn’s development, while highlighting the need for cautious attention during acne keloidalis nuchae management. Clinicians should be aware that antibiotics may contribute to the pathogenesis of inflammatory bowel disease and careful consideration should be given to this development in treatment regimens.